A Hamiltonian formulation of water waves with constant vorticity

Research output: Contribution to journalArticle

Abstract

We show that the governing equations for two-dimensional water waves with constant vorticity can be formulated as a canonical Hamiltonian system, in which one of the canonical variables is the surface elevation. This generalizes the well-known formulation due to Zakharov [32] in the irrotational case.

Details

Authors
Organisations
Research areas and keywords

Subject classification (UKÄ) – MANDATORY

  • Mathematics

Keywords

  • hamiltonian formulation, water waves, constant vorticity
Original languageEnglish
Pages (from-to)303-315
JournalLetters in Mathematical Physics
Volume79
Issue number3
Publication statusPublished - 2007
Publication categoryResearch
Peer-reviewedYes